Alert archive / Kansas / Freeze Warnings in 2014

Freeze Warning 6, NWS Dodge City, KS

October 30, 201418 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Oct 30, 2014, 3:35 PM CDT for 18 counties in Kansas. It took effect at Oct 31, 2014, 3:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2014, 3:35 PM CDT (20:35 UTC)
In effect from
Oct 31, 2014, 3:00 AM CDT
Expired
Oct 31, 2014, 10:00 AM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Stanton County, KS, Trego County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2865 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-152 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WWUS73 KDDC 302035
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
335 PM CDT THU OCT 30 2014

...FREEZING TEMPERATURES POSSIBLE LATE TONIGHT AND AGAIN LATE
FRIDAY NIGHT...

.CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE CENTRAL
PLAINS TONIGHT THROUGH SATURDAY MORNING. COLD AIR ASSOCIATED WITH
THE HIGH PRESSURE WILL LEAD TO FREEZING TEMPERATURES LATE TONIGHT
AND AGAIN ON FRIDAY NIGHT.

KSZ080-310445-
/O.CAN.KDDC.FZ.A.0001.141031T0800Z-141031T1500Z/
/O.EXA.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
KIOWA-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND
335 PM CDT THU OCT 30 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY. THE
FREEZE WATCH HAS BEEN CANCELLED. 

* TIMING...LATE FRIDAY NIGHT INTO SATURDAY MORNING. 

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE
  FAHRENHEIT RANGE ARE POSSIBLE SATURDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ081-310445-
/O.CAN.KDDC.FZ.A.0001.141031T0800Z-141031T1500Z/
/O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
PRATT-
INCLUDING THE CITY OF...PRATT
335 PM CDT THU OCT 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FREEZE WATCH. 

* TIMING...LATE FRIDAY NIGHT INTO SATURDAY MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE 
  FAHRENHEIT RANGE BY SATURDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ030-045-064-078-310445-
/O.UPG.KDDC.FZ.A.0001.141031T0800Z-141031T1500Z/
/O.NEW.KDDC.FZ.W.0006.141031T0800Z-141031T1500Z/
/O.EXA.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
TREGO-NESS-HODGEMAN-FORD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
NESS CITY...JETMORE...HANSTON...DODGE CITY...BUCKLIN
335 PM CDT THU OCT 30 2014

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY. A
FREEZE WARNING HAS ALSO BEEN ISSUED FROM 2 AM TO 10 AM CDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE TONIGHT INTO FRIDAY MORNING AND AGAIN LATE FRIDAY
  NIGHT INTO SATURDAY MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE
  FAHRENHEIT RANGE ARE POSSIBLE.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ031-046-065-066-079-310445-
/O.UPG.KDDC.FZ.A.0001.141031T0800Z-141031T1500Z/
/O.NEW.KDDC.FZ.W.0006.141031T0800Z-141031T1500Z/
/O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS
335 PM CDT THU OCT 30 2014

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE TONIGHT INTO FRIDAY MORNING AND AGAIN LATE FRIDAY
  NIGHT INTO SATURDAY MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE
  FAHRENHEIT RANGE BY SATURDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ043-044-061>063-074>077-310445-
/O.UPG.KDDC.FZ.A.0001.141031T0800Z-141031T1500Z/
/O.NEW.KDDC.FZ.W.0006.141031T0800Z-141031T1500Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA
335 PM CDT THU OCT 30 2014

...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT
/9 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM
CDT /9 AM MDT/ FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE TONIGHT INTO FRIDAY MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE
  FAHRENHEIT RANGE ARE POSSIBLE FRIDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ088-089-310445-
/O.EXA.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
CLARK-COMANCHE-
INCLUDING THE CITIES OF...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION
335 PM CDT THU OCT 30 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY. 

* TIMING...OVERNIGHT FRIDAY NIGHT INTO SATURDAY MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE 
  FAHRENHEIT RANGE BY SATURDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ090-310445-
/O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
BARBER-
INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA...SUN CITY
335 PM CDT THU OCT 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE 
  RANGE SATURDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
789 
WWUS73 KDDC 310455
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1155 PM CDT THU OCT 30 2014

...FREEZING TEMPERATURES POSSIBLE LATE TONIGHT AND AGAIN LATE
FRIDAY NIGHT...

.CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE
CENTRAL PLAINS TONIGHT THROUGH SATURDAY MORNING. COLD AIR
ASSOCIATED WITH THE HIGH PRESSURE WILL LEAD TO FREEZING
TEMPERATURES LATE TONIGHT AND AGAIN ON FRIDAY NIGHT.

KSZ030-031-045-046-064>066-078-079-311300-
/O.CON.KDDC.FZ.W.0006.141031T0800Z-141031T1500Z/
/O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS
1155 PM CDT THU OCT 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
FRIDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* TIMING...LATE TONIGHT INTO FRIDAY MORNING AND AGAIN LATE 
  FRIDAY NIGHT INTO SATURDAY MORNING. 

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE 
  FAHRENHEIT RANGE ARE POSSIBLE. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ043-044-061>063-074>077-311300-
/O.CON.KDDC.FZ.W.0006.141031T0800Z-141031T1500Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA
1155 PM CDT THU OCT 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
10 AM CDT /9 AM MDT/ FRIDAY...

* TIMING...LATE TONIGHT INTO FRIDAY MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE 
  FAHRENHEIT RANGE ARE POSSIBLE FRIDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ080-081-088>090-311300-
/O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
1155 PM CDT THU OCT 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* TIMING...OVERNIGHT FRIDAY NIGHT INTO SATURDAY MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE 
  FAHRENHEIT RANGE BY SATURDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
421 
WWUS73 KDDC 311027
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
527 AM CDT FRI OCT 31 2014

...FREEZING TEMPERATURES POSSIBLE EARLY THIS MORNING AND AGAIN
LATE TONIGHT...

.CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE
CENTRAL PLAINS THROUGH SATURDAY MORNING. COLD AIR ASSOCIATED WITH
THE HIGH PRESSURE WILL LEAD TO FREEZING TEMPERATURES EARLY THIS
MORNING AND AGAIN TONIGHT.

KSZ030-031-045-046-064>066-078-079-311830-
/O.CON.KDDC.FZ.W.0006.000000T0000Z-141031T1500Z/
/O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS
527 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* TIMING...EARLY THIS MORNING AND AGAIN LATE TONIGHT INTO
  SATURDAY MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE 
  FAHRENHEIT RANGE ARE POSSIBLE. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ043-044-061>063-074>077-311500-
/O.CON.KDDC.FZ.W.0006.000000T0000Z-141031T1500Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA
527 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* TIMING...EARLY THIS MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE 
  FAHRENHEIT RANGE ARE POSSIBLE FRIDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ080-081-088>090-311830-
/O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
527 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE 
  FAHRENHEIT RANGE BY SATURDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BURGERT
092 
WWUS73 KDDC 311458
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
958 AM CDT FRI OCT 31 2014

...FREEZING TEMPERATURES ARE EXPECTED TONIGHT...

.CANADIAN HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS
THROUGH THIS EVENING. COLD AIR ASSOCIATED WITH THE HIGH PRESSURE
WILL LEAD TO FREEZING TEMPERATURES TONIGHT.

KSZ030-031-045-046-064>066-078-079-312300-
/O.EXP.KDDC.FZ.W.0006.000000T0000Z-141031T1500Z/
/O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS
958 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE RANGE
  BY 2 AM OR EVEN EARLIER AND PERSISTING UNTIL MID MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ043-044-061>063-074>077-311600-
/O.EXP.KDDC.FZ.W.0006.000000T0000Z-141031T1500Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA
958 AM CDT FRI OCT 31 2014

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

TEMPERATURES WERE WARMING TO ABOVE FREEZING SO THE FREEZE WARNING
IS NO LONGER NEEDED FOR THIS MORNING.

$$

KSZ080-081-088>090-312300-
/O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
958 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 31 DEGREE RANGE
  BY 2 AM OR EVEN EARLIER AND PERSISTING UNTIL MID-MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE 
  PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JF

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 30, 3:11 PM CDT, 24 minutes earlier.

Area forecast discussion, Oct 30, 3:11 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
311 PM CDT THU OCT 30 2014

...UPDATED SYNOPSIS AND SHORT TERM DISCUSSION...

.SYNOPSIS...
ISSUED AT 311 PM CDT THU OCT 30 2014

A LARGE UPPER LEVEL RIDGE EXTENDED FROM THE NORTHERN ROCKIES INTO
THE DESERT SOUTHWEST THIS MORNING WITH NORTHWEST FLOW ALOFT OVER
THE CENTRAL CONUS. A SHORTWAVE TROUGH WAS MOVING THROUGH MISSOURI
THIS MORNING. THIS WAVE HAD PUSHED A WEAK COLD FRONT THROUGH
WESTERN KANSAS EARLY THIS MORNING WITH CANADIAN HIGH PRESSURE
BUILDING SOUTHWARD INTO THE CENTRAL PLAINS BEHIND IT. A STRONGER
SHORTWAVE TROUGH WAS MOVING OUT OF CENTRAL CANADA INTO THE
MINNESOTA THIS AFTERNOON.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 311 PM CDT THU OCT 30 2014

GUSTY NORTH WINDS WILL DIMINISH ACROSS CENTRAL AND SOUTHWEST
KANSAS WITH THE LOSS OF DAYTIME HEATING. HIGH PRESSURE CONTINUES
TO BUILD SOUTH INTO WESTERN KANSAS OVERNIGHT WITH COLDER AIR
CONTINUING TO SPREAD INTO THE CENTRAL PLAINS. THE 12Z MODEL
OUTPUT HAS COME IN A LITTLE COLDER THAN PREVIOUS RUNS WITH MOS
GUIDANCE SHOWING OVERNIGHT LOWS DROPPING INTO THE 29-32 DEGREE
RANGE FROM CENTRAL INTO MUCH OF SOUTHWEST KANSAS.

THE NAM MODEL SHOWS A SHALLOW MOIST LAYER DEVELOPING IN THE
NORTHEASTERLY UPSLOPE FLOW ACROSS CENTRAL AND SOUTHWEST KANSAS
LATER TONIGHT WHICH COULD RESULT IN AN AREA OF LOW STRATUS
DEVELOPING LATE TONIGHT. SOME UNCERTAINTY AS TO WHETHER CLOUDS
DEVELOP AND HOW WIDESPREAD THEY WILL BE. WILL HEDGE TOWARD THE
COLDER SOLUTION. WITH THAT IN MIND, WE WILL BE CONVERTING MOST OF
OUR FREEZE WATCH INTO A FREEZE WARNING FOR CENTRAL AND SOUTHWEST
KANSAS LATE TONIGHT INTO FRIDAY MORNING.

ON FRIDAY, THE CORE OF THE CANADIAN HIGH PRESSURE MOVES OUT OF THE
DAKOTAS INTO THE MIDWEST. WE WILL SEE EAST TO NORTHEAST WINDS
GRADUALLY BECOMING SOUTHEASTERLY THROUGH THE DAY. WITH THE HIGH
PRESSURE BACKED INTO THE HIGH PLAINS, HIGH TEMPERATURES WILL BE
AROUND 20 DEGREES COOLER THAN TODAY, RANGING FROM THE MID 40S
ALONG I-70 TO THE MID AND UPPER 50S OVER THE SOUTHWEST CORNER OF
THE STATE.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 308 AM CDT THU OCT 30 2014

COOL TEMPERATURES CAN BE EXPECTED ON FRIDAY BASED ON CLOUD COVER
AND THE 900 TO 850 MB TEMPERATURE TRENDS ACROSS WESTERN KANSAS.
HOW LONG THE STATUS LINGERS AND WHERE IT WILL BE LONGER DURING THE
EARLY AFTERNOON WILL BE IMPORTANT TO HOW COOL TEMPERATURES WILL BE
FRIDAY AFTERNOON. AT THIS TIME GIVEN LOW CONFIDENCE ON HOW LONG
THE STATUS WILL LINGER AND BASED ON THE ECMWF, GFS, NAM
TEMPERATURE PROFILES WILL STAY CLOSE TO THE PREVIOUS FORECAST FOR
WESTERN KANSAS. DID TRIM A FEW DEGREES OFF IN NORTH CENTRAL AND
SOUTH CENTRAL KANSAS.

NORTHERLY WINDS LATE FRIDAY WILL BECOME LIGHT AND GRADUALLY VEER
TO THE SOUTHEAST BY EARLY SATURDAY MORNING AS AN AREA OF HIGH
PRESSURE AT THE SURFACE DROPS SOUTH OUT OF NEBRASKA INTO CENTRAL
AND EASTERN KANSAS. WIND SPEEDS OF 10 TO 15 MPH EXPECTED TO
DEVELOP BY DAYBREAK ACROSS ALL OF WESTERN KANSAS. THE EXCEPTION
WILL AGAIN BE IN THE NORTH CENTRAL AND SOUTH CENTRAL KANSAS AREAS.
GIVEN LIGHTER WINDS, CLEAR SKIES, AND DEW POINTS IN THE LOWER 20S
WILL FAVOR TEMPERATURES COOLER ON SATURDAY MORNING THAN THOSE
EXPECTED ON FRIDAY MORNING IN THESE LOCATIONS. BASED ON
TEMPERATURES BOTTOMING OUT AROUND 30 AND GOOD COLLABORATION WITH
SURROUNDING OFFICES WILL ISSUE A FREEZE WARNING FOR PORTIONS OF
NORTH CENTRAL AND SOUTH CENTRAL KANSAS FOR LATE FRIDAY NIGHT AND
EARLY SATURDAY MORNING.

A WARMING TREND THEN CAN BE EXPECTED OVER THE WEEKEND PERIOD AS
AN UPPER LEVEL RIDGE AXIS MOVES EAST OUT OF THE ROCKIES AND ACROSS
THE CENTRAL AND NORTHERN PLAINS SATURDAY AND SUNDAY. AS THE UPPER
RIDGE AXIS CROSSES THE PLAINS OVER THE WEEKEND PERIOD...AN UPPER
LEVEL TROUGH WILL BEGIN TO MOVE ACROSS THE WESTERN UNITED STATES.
A TROUGH OF LOW PRESSURE DEVELOPING ALONG THE LEE OF THE ROCKIES
OVER THE WEEKEND WILL DEEPEN IN RESPONSE TO THIS UPPER LEVEL
TROUGH AND RESULT IN INCREASING SOUTH/SOUTHEAST WINDS WHICH WILL
DRAW MORE HUMID AIR NORTHWARD ACROSS WEST TEXAS AND WESTERN
OKLAHOMA. BASED ON THE MOISTURE RETURN AND WEAK INSTABILITY AHEAD
OF THE APPROACHING UPPER LEVEL DISTURBANCE OVER WESTERN KANSAS
WILL KEEP A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS GOING
SUNDAY NIGHT AND MONDAY. ANOTHER COOL DOWN IS ANTICIPATED
FOLLOWING THE UPPER LEVEL TROUGH PASSAGE EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1238 PM CDT THU OCT 30 2014

VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THIS TAF PERIOD. GUSTY
NORTH WINDS AT TIMES THIS AFTERNOON WILL DIMINISH WITH SUNSET. LOW
STRATUS IS EXPECTED TO SPREAD INTO CENTRAL AND SOUTHWEST KANSAS
LATER TONIGHT WHICH COULD RESULT IN MVFR/IFR CIGS AFTER 09Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  32  52  33  59 /   0   0   0   0
GCK  30  52  35  64 /   0   0   0   0
EHA  34  57  40  69 /   0   0   0   0
LBL  34  56  37  64 /   0   0   0   0
HYS  30  46  29  53 /   0   0   0   0
P28  35  53  29  55 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/
FRIDAY FOR KSZ030-031-043>046-061>066-074>079.

FREEZE WARNING FROM 2 AM TO 10 AM CDT SATURDAY FOR KSZ031-046-
065-066-079-081-090.

&&

SYNOPSIS...GERARD
SHORT TERM...GERARD
LONG TERM...BURGERT
AVIATION...GERARD
Hazardous weather outlook, Oct 30, 4:14 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
414 AM CDT THU OCT 30 2014

KSZ030-031-043>046-061>066-074>081-084>090-310915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
414 AM CDT THU OCT 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT FOR LATE TONIGHT AND EARLY FRIDAY
MORNING FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FREEZE WARNING IS IN EFFECT ALONG AND EAST OF HIGHWAY 183 LATE
FRIDAY NIGHT AND SATURDAY MORNING.

LIGHTNING PRODUCING THUNDERSTORMS ARE POSSIBLE LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

33

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:40 AM CDTFreeze WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 14 more53 hr

Nearby

Freeze Warnings in Kansas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.